Alert archive / Ohio / Wind Advisories in 2008

Wind Advisory 6, NWS Charleston, WV

September 14, 20089 counties in Ohio; 4 counties in Kentucky; 7 counties in West Virginia

NWS Charleston, WV issued this wind advisory at Sep 14, 2008, 3:54 PM EDT for 9 counties in Ohio; 4 counties in Kentucky; 7 counties in West Virginia. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2008, 3:54 PM EDT (19:54 UTC)
Expired
Sep 14, 2008, 9:00 PM EDT
In force
5 hr
Issued by
NWS Charleston, WV

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Cabell County, WV, Jackson County, WV, Mason County, WV, Pleasants County, WV, Tyler County, WV, Wayne County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 77 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 141954
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
354 PM EDT SUN SEP 14 2008

KYZ101-102-OHZ066-083-084-150100-
/O.NEW.KRLX.WI.Y.0006.080914T1954Z-080915T0100Z/
GREENUP-CARTER-PERRY-JACKSON OH-VINTON-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...NEW LEXINGTON...CROOKSVILLE...SOMERSET...JACKSON...
WELLSTON...OAK HILL...MCARTHUR...HAMDEN
354 PM EDT SUN SEP 14 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

THE STRONG LOW PRESSURE CENTER ASSOCIATED WITH THE REMNANTS OF
IKE...WAS LIFTING RAPIDLY NORTHEASTWARD THROUGH NORTHERN INDIANA INTO
SOUTHERN MICHIGAN THIS AFTERNOON. THIS WILL PUSH A COLD FRONT
INTO SOUTHEAST OHIO AND NORTHEAST KENTUCKY LATER THIS AFTERNOON
AND EVENING. WIND GUSTS TO NEAR 55 MPH ARE POSSIBLE AHEAD OF...AND
IN THE VICINITY OF THE FRONT...OVER THOSE SOUTHEAST OHIO AND
NORTHEAST KENTUCKY COUNTIES UNDER THE WIND ADVISORY...FROM 3 PM
THIS AFTERNOON THROUGH 9 PM THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH...OR
GUSTS BETWEEN 46 TO 57 MPH ARE EXPECTED. STRONG WINDS CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. POWER FLUCTUATIONS ARE POSSIBLE AS WELL.

$$
2 follow-up statements
000 
WWUS71 KRLX 142025
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
425 PM EDT SUN SEP 14 2008

KYZ103-105-OHZ067-075-076-085>087-WVZ005>011-150100-
/O.EXA.KRLX.WI.Y.0006.000000T0000Z-080915T0100Z/
BOYD-LAWRENCE KY-MORGAN-ATHENS-WASHINGTON-MEIGS-GALLIA-
LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-
INCLUDING THE CITIES OF...ASHLAND...LOUISA...MCCONNELSVILLE...
STOCKPORT...ATHENS...MARIETTA...BELPRE...POMEROY...GALLIPOLIS...
IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE
425 PM EDT SUN SEP 14 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

THE STRONG LOW PRESSURE CENTER ASSOCIATED WITH THE REMNANTS OF
IKE...WAS LIFTING RAPIDLY NORTHEASTWARD THROUGH NORTHWESTERN OHIO
INTO SOUTHEASTERN MICHIGAN THIS AFTERNOON. THIS WILL PUSH A COLD
FRONT ACROSS SOUTHEAST OHIO...NORTHEAST KENTUCKY...AND WESTERN
WEST VIRGINIA LATER THIS AFTERNOON AND EVENING. WIND GUSTS UP TO
55 MPH ARE POSSIBLE AHEAD OF...AND IN THE VICINITY OF THE
FRONT...AS IT PUSHES ACROSS THE AREA THIS AFTERNOON AND EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH...OR
GUSTS BETWEEN 46 TO 57 MPH ARE EXPECTED. STRONG WINDS CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. POWER FLUCTUATIONS ARE POSSIBLE AS WELL.

$$

KYZ101-102-OHZ066-083-084-150100-
/O.CON.KRLX.WI.Y.0006.000000T0000Z-080915T0100Z/
GREENUP-CARTER-PERRY-JACKSON OH-VINTON-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...NEW LEXINGTON...CROOKSVILLE...SOMERSET...JACKSON...
WELLSTON...OAK HILL...MCARTHUR...HAMDEN
425 PM EDT SUN SEP 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

THE STRONG LOW PRESSURE CENTER ASSOCIATED WITH THE REMNANTS OF
IKE...WAS LIFTING RAPIDLY NORTHEASTWARD THROUGH NORTHWESTERN OHIO
INTO SOUTHEASTERN MICHIGAN THIS AFTERNOON. THIS WILL PUSH A COLD
FRONT ACROSS SOUTHEAST OHIO...NORTHEAST KENTUCKY...AND WESTERN
WEST VIRGINIA LATER THIS AFTERNOON AND EVENING. WIND GUSTS UP TO
55 MPH ARE POSSIBLE AHEAD OF...AND IN THE VICINITY OF THE
FRONT...AS IT PUSHES ACROSS THE AREA THIS AFTERNOON AND EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH...OR
GUSTS BETWEEN 46 TO 57 MPH ARE EXPECTED. STRONG WINDS CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. POWER FLUCTUATIONS ARE POSSIBLE AS WELL.

$$
000 
WWUS71 KRLX 150104
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
904 PM EDT SUN SEP 14 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-150215-
/O.EXP.KRLX.WI.Y.0006.000000T0000Z-080915T0100Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE
904 PM EDT SUN SEP 14 2008

...WIND ADVISORY WILL EXPIRE AT 9 PM EDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM EDT THIS EVENING. 

MANY AREAS IN THE WIND ADVISORY THIS AFTERNOON EXPERIENCED WIND
GUSTS ABOVE 46 MPH. LATEST REPORTS INDICATE THE WINDS ARE
DECREASING BELOW ADVISORY CRITERIA THIS EVENING...AS THE REMNANTS
OF IKE MOVE AWAY...AND AS A COLD FRONT PUSHES EAST OF THE AREA.
ALTHOUGH A FEW WIND GUSTS UP TO NEAR 40 MPH MAY CONTINUE BRIEFLY
IN A FEW SPOTS LATE THIS EVENING...WINDS WILL BE RAPIDLY
DECREASING AS THE EVENING GOES ON. THUS...THE WIND ADVISORY HAS
BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Sep 14, 1:18 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Sep 14, 1:18 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
118 PM EDT SUN SEP 14 2008

.SYNOPSIS...
A STRONG COLD FRONT MOVES THROUGH THIS EVENING...FOLLOWED BY MUCH
COOLER AIR FOR MONDAY. HIGH PRESSURE BUILDS IN FOR TUESDAY THROUGH
SATURDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
MODELS IN FAIRLY GOOD AGREEMENT WITH A COLD FRONT MOVING THROUGH
THIS EVENING. MODELS HAVE REGION IN THE SPLIT WITH DYNAMICS LIFTING
TO THE NORTH AND SOME CONVECTION TO THE SOUTH...BUT NOT MUCH HERE.
WILL LOWER POPS CONSIDERABLY. AM CONCERNED THAT WITH SUCH STRONG
COLD AIR ADVECTION TONIGHT MIGHT COULD SEE A BIT OF LIGHT RAIN OR
DRIZZLE TOWARD MORNING OUT OF A STRATUS DECK. THIS IS SUPPORTED BY
THE MESO NAM SOUNDINGS...SO WILL LEAVE A SMALL POP IN THE MORNING.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
THE MODEL TIMING ON IKES REMAINS AND THE ASSOCIATED COLD FRONT ARE
IN GOOD AGREEMENT AND ARE ABOUT 6 HOURS FASTER THAN THE PREVIOUS
FORECAST...SO HAVE SPED UP THE TIMING SOME TO HAVE THE HIGHEST POPS
BETWEEN ABOUT 3Z AND 9Z MONDAY.  THE BIGGEST QUESTION IS HOW MUCH
MOISTURE WILL BE AVAILABLE AS ONLY THE NAM MAINTAINS A GOOD BAND OF
MOISTURE WITH THE FRONT.  THE GFS AND ECMWF BOTH PUNCH DRY AIR ALOFT
INTO THE SYSTEM...WHICH WOULD LIMIT RAIN CHANCES.  FOR NOW HAVE
ALLOWED FOR LOW LIKELY POPS IN THE NWRN HALF OF THE CWA BUT JUST
CHANCE SOUTH AND EAST AS THIS DRY AIR MAY PRECLUDE THE SHOWERS FROM
SWEEPING ACROSS THE AREA.

ON MONDAY...THE MODELS SHOW NOT ONLY THE DRY AIR ALOFT BUT ALSO A
STRONG TEMPERATURE CAP/INVERSION BETWEEN 800 MB AND 600 MB.  SO FOR
THAT REASON AND THE FACT THAT THE FRONT IS NOW WELL EAST OF THE
REGION...QUICKLY TAPER OFF ALL POPS AFTER 12Z.

AT THE SURFACE...HIGH PRESSURE BUILDS IN MONDAY NIGHT AND LINGERS
THROUGH TUESDAY NIGHT.  THE MODELS HOWEVER DIFFER IN THE UPPER LEVEL
PATTERN AS THE GFS CONTINUES TO TRY AND DEVELOP A CLOSED LOW OVER
EASTERN KY AND TN ON TUESDAY. BUT IT IS A LONE MODEL DOING SO. THE
NAM/ECMWF/CANADIAN...ALL ARE PROGRESSIVE WITH THE NEXT SHORTWAVE
TROUGH PASSING THROUGH THE LONG WAVE TROUGH EAST/RIDGE WEST
PATTERN.  SO FOR NOW LEFT SOME CLOUDS IN THE SERN MOUNTAINS OF WV
AND SWRN VA...BUT OTHERWISE...NOT BUYING THE GFS SO HAVE GONE MAINLY
DRY WITH THE POPS.

FOR TEMPERATURES...HAVE GONE TOWARD THE WARMER GUIDANCE MOST
PERIODS...EXCEPT FOR MONDAY NIGHT WHERE RADIATIONAL COOLING SHOULD
ALLOW FOR MORE COOLING THAN SHOWN BY THE MAV.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
SURFACE HIGH PRESSURE BUILDS IN ON WEDNESDAY AND HOLDS IN PLACE
THROUGH SATURDAY.  ONLY THE GFS IS INDICATING THAT THE UPPER LOW
WILL FORM SO HAVE LEANED TOWARD THE ECMWF SOLUTION PER HPC AND HAVE
GONE DRY FOR THE PERIOD.  SHOULD GRADUALLY SEE THE RIDGING OVER THE
WESTERN US SLIDE EAST DURING THE WEEK...WHICH WILL KEEP THE DRY
WEATHER WITH A SLOW WARMING TREND.  FOLLOWED HPC TEMPERATURES WITH
SOME SLIGHT TWEAKS HIGHER BASED UPON THE 00Z ECMWF 850 MB TEMP
FORECAST.

&&

.AVIATION /18Z SUNDAY THROUGH THURSDAY/...
WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AS THE REMAINS OF IKE
LIFT NORTHWARD. AS IKE MOVES NORTH OF THE REGION WITHOUT PROVIDING
ANY PRECIPITATION...AN ASSOCIATED COLD FRONT WILL PUSH THROUGH THIS
EVENING. PRECIPITATION ALONG THIS FRONT IS IFFY AT BEST. BEHIND THE
FRONT TONIGHT CEILINGS WILL GRADUALLY LOWER IN THE COLD AIR
ADVECTION...WITH SOME MVFR CEILINGS EXPECTED INTO MONDAY.

AVIATION OUTLOOK /BEYOND 18Z MONDAY/...
IFR FOG AND/OR LOW STRATUS POSSIBLE MONDAY NIGHT TO EARLY TUESDAY
MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/RPY
NEAR TERM...RPY
SHORT TERM...KTB
LONG TERM...ESS
AVIATION...RPY
Hazardous weather outlook, Sep 14, 4:41 AM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
441 AM EDT SUN SEP 14 2008

KYZ103-105-OHZ076-VAZ003-004-WVZ005>011-013>020-024>040-046-047-
150845-
BOYD-LAWRENCE KY-WASHINGTON-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
441 AM EDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KYZ101-102-OHZ066-067-075-083>087-150845-
GREENUP-CARTER-PERRY-MORGAN-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-
441 AM EDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT MAY PRODUCE
WIND GUSTS APPROACHING OR EXCEEDING SEVERE LIMITS DURING THE LATE
AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

Nearby

Wind Advisories in Ohio, 2008Wind Advisories in West Virginia, 2008Wind Advisories in Kentucky, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.